MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL GRN 4X30IN; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. ETHIBOND EXCEL GRN 4X30IN; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X4843G
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: by checking with the complaint reporter, it was confirmed that out of the 25 units, one has a reported complaint, and the remaining units have not yet shown yet any complaints but are scheduled for return because they belong to the same lot.The following information was requested, but unavailable: was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the suturing process, the coating peeled off and the thread broke.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 3/9/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified h3 photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show a dispensed needle/suture; the product code and the lot number are not visible in the image.The suture appears to be damaged.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information was requested, and the following was obtained: - could you please confirm is the device is a jnj product? yes.- was the device acquired from an authorized jnj distributor? yes.In addition to the attached email, i also confirmed with the submitter via phone that the product is ethibond, as reported, and that it was obtained from an authorized distributor.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHIBOND EXCEL GRN 4X30IN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24203304
Report Number2210968-2026-01034
Device Sequence Number20188577
Product Code GAT
UDI-Device Identifier10705031239760
UDI-Public(01)10705031239760(17)291130(10)105B82
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX4843G
Device Lot Number105B82
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer02/10/2026
04/02/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/09/2026
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown